MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW MAC KIT: 2L 9 FR DISTAL X 11.5 CM AGB; CATHETER,INTRAVASCULAR,THERAP

ARROW INTERNATIONAL LLC ARROW MAC KIT: 2L 9 FR DISTAL X 11.5 CM AGB; CATHETER,INTRAVASCULAR,THERAP
Catalog Number CDC-21242-X1A
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that "1 of the catheters was found to be defective from a kit: tip is discolored and dirty, also looks like there is a foreign object in one hole." a new kit was used to finish the procedure.There was no reported patient harm or consequence.Associated complaints 9680794-2024-00164.
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer provided two images for analysis.The images show discoloration of the catheter at the tip.The customer also returned one mac catheter and lidstock for analysis.No definite signs of use were observed.Visual analysis revealed a discolored white material within the skive; however, it is an intended portion of the catheter extrusion, serving as a plug.No obvious foreign material was observed within the catheter.R & d was previously contacted to provide additional clarification of the white material visible within the skive.They stated that it is a plug bonded into the extrusion to prevent blood or other fluids from entering the distal portion of the proximal lumen between the skive and the tip.It also provides strength to the extrusion so that the tipping process functions as intended.This white plug material can occasionally show through the tipped region of the blue extrusion due to the tipping process.Therefore, the material within the plug is an intended subcomponent of the assembly.The customer report of foreign material observed within the kit could not be confirmed through investigation of the returned sample.A white material was observed within the skive, but it is an intended portion of the catheter body extrusion.The white plug functions to prevent blood or other fluids from entering the distal portion of the proximal lumen between the skive and the tip.Therefore, based on the customer report , sample received, and comments from r & d, no problem was found.Teleflex will continue to monitor and trend for complaints of this nature.
 
Event or Problem Description
It was reported that "1 of the catheters was found to be defective from a kit: tip is discolored and dirty, also looks like there is a foreign object in one hole." a new kit was used to finish the procedure.There was no reported patient harm or consequence.Associated complaints 9680794-2024-00164 and 9680794-2024-00163.

Brand Name
ARROW MAC KIT: 2L 9 FR DISTAL X 11.5 CM AGB
Common Device Name
CATHETER,INTRAVASCULAR,THERAP
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18684002
Report Number9680794-2024-00163
Device Sequence Number15264555
Product Code FOZ
UDI-Device Identifier30801902116834
UDI-Public30801902116834
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K011761
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date05/31/2024
Device Catalogue NumberCDC-21242-X1A
Device Lot Number33F23C0451
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2024
Supplement Date Received by Manufacturer02/16/2024
Initial Report FDA Received Date02/12/2024
Supplement Report FDA Received Date02/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/03/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown